Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 14, 2001, 6:31 PM MDT for Utah County, Utah. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 6:31 PM MDT (00:31 UTC)
- Expired
- Jul 14, 2001, 7:10 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Utah County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 150032 SVRSLC UTC049-150110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 631 PM MDT SAT JUL 14 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UTAH COUNTY IN UTAH THIS INCLUDES THE CITY OF PAYSON * UNTIL 710 PM MDT * AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PAYSON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SPANISH FORK AT 640 PM MDT OVER MAPLETON AT 645 PM MDT 3 MILES SOUTHEAST OF SPRINGVILLE AT 650 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4005 11185 3992 11168 4017 11130 4029 11149
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:07 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 14, 3:07 PM MDT, 3 hours 24 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 PM MDT SAT JUL 14 2001 SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL BE OVER MOST OF UTAH TODAY...WITH SOMEWHAT DRIER AIR OVER THE FAR WEST. THE DRIER AIR WILL SPREAD EAST ON SUNDAY BUT SCATTERED STORMS WILL DEVELOP OVER THE CENTRAL MOUNTAINS AGAIN SUNDAY AFTERNOON. DISCUSSION...SHORTWAVE OVER FOUR CORNER WITH ANOTHER OVER CALIFORNIA. MESOETA GRIDS SHOW A JET STREAK OVER NORTHWEST UTAH AND ANOTHER JET EXIT REGION OVER SOUTHWEST UTAH. CELLS MOVING ALONG AT 15-20 KNOTS BUT REPEATED DEVELOPMENT OVER THE SAME AREA CAUSING LOCAL HEAVY RAINFALL ACCUMULATION. SHOWERS AND STORMS WILL CONTINUE FOR MOST OF THE NIGHT WITH THIS JET SUPPORT. FOR SUNDAY WEDGE OF DRIER AIR MOVES INTO WESTERN UTAH WITH BREEZY CONDITIONS AS WHATS LEFT OF CALIFORNIA SHORTWAVE MOVES INTO EASTERN IDAHO. SCATTERED CONVECTION CONTINUES ALONG THE IDAHO BORDER AND OVER AND NEAR THE MOUNTAINS. ANOTHER ROUND OF ISOLATED TO LOW END SCATTERED ACTIVITY MONDAY FOR THE MOUNTAINS AND POINTS EAST WHILE THE WEST DESERTS SHOULD BE DRY. EXTENDED...A MODERATE TO STRONG AND DRY SOUTHWEST FLOW ALOFT WITH A TRO[UGH OVER THE PACIFIC NORTHWEST. WE MAY SEE A COOL FRONT EDGE IN BY ABOUT THURSDAY. DEEP SUB-TROPICAL MOISTURE SHOULD REMAIN EAST OF OUR AREA. SLC 6211 CDC 421- GIBSON .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:25 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 35 min |
| Jul 14, 6:51 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 39 min |
| Jul 14, 7:33 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 42 min |
| Jul 14, 7:52 PM MDT | Severe Thunderstorm Warning | SLC | Sanpete, Sevier | 23 min |
| Jul 15, 3:05 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 40 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 50 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Wasatch | 50 min |
| Jul 15, 3:32 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Sanpete, Sevier | 43 min |
| Jul 15, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache, Weber | 35 min |
| Jul 15, 3:54 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 66 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne, Utah | 30 min |
| Jul 15, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 45 min |
| Jul 15, 4:45 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 45 min |
| Jul 15, 5:30 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.